Alert archive / Indiana / River Flood Advisories in 2008

River Flood Advisory 13, NWS Indianapolis, IN

July 5, 2008Greene County, Owen County, Indiana

NWS Indianapolis, IN issued this river flood advisory at Jul 5, 2008, 10:41 AM EDT for Greene County, Owen County, Indiana. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 10:41 AM EDT (14:41 UTC)
Expired
Jul 6, 2008, 10:27 PM EDT
In force
36 hr
Issued by
NWS Indianapolis, IN

Counties Greene County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 10.60 ft at Jul 5, 2008, 1:00 PM EDT.

actionminormoderate10152007/0507/0607/0707/08
Action stage
9 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KIND 051441
FLSIND
FLOOD ADVISORY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 AM EDT SAT JUL 05 2008

...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD 
ADVISORY FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN
INDIANA...

  EAST FORK WHITE RIVER...WHITE RIVER...

.WIDESPREAD RAINFALL OF ONE TO MORE THAN THREE INCHES OVER THE LAST
72 HOURS HAS CAUSED RIVER LEVELS TO RISE ON PORTIONS OF THE LOWER
WHITE AND EAST FORK WHITE RIVERS IN CENTRAL AND SOUTHERN INDIANA.
WHILE THESE RIVERS ARE NOT EXPECTED TO EXCEED FLOOD STAGE...THE
WHITE FROM SPENCER TO EDWARDSPORT AND THE EAST FORK WHITE AT SEYMOUR
ARE EXPECTED TO CREST ABOVE BANKFULL STAGE...IN MANY AREAS WITHIN A
HALF FOOT OF FLOOD STAGE.

HIGH WATER MAY AFFECT VERY LOW AGRICULTURAL LAND AND A FEW LOCAL
RIVER ROADS...CABINS...AND CAMPGROUNDS. THOSE WITH RECREATIONAL
INTEREST ALONG THE AFFECTED RIVERS SHOULD EXERCISE EXTREME CAUTION
THROUGH THIS HOLIDAY WEEKEND AND BEYOND...AS STREAMFLOW CONDITIONS
ON AREA RIVERS ARE MUCH ABOVE NORMAL. REMEMBER...HIGH WATER IS
EXTREMELY DANGEROUS. DO NOT VENTURE INTO FLOOD WATERS.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC071-093-175-061441-
/O.NEW.KIND.FL.Y.0012.080705T1441Z-080707T0227Z/
/SERI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 AM EDT SAT JUL 05 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* UNTIL SUNDAY EVENING.
* AT 10:00 AM SATURDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.2 FEET LATE SUNDAY NIGHT.
* AT 11.5 FEET...IN SOUTHERN BARTHOLOMEW COUNTY...COUNTY ROAD 800 S 
  BEGINS TO FLOOD. VERY LOW AGRICULTURAL FIELDS FLOOD.

$$

INC055-119-061440-
/O.NEW.KIND.FL.Y.0013.080705T1441Z-080707T0227Z/
/SPNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 AM EDT SAT JUL 05 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITE RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT  7:00 AM SATURDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET THIS EVENING.
* AT 14.0 FEET...LOWLAND FLOODING BEGINS IN THE SPENCER AND GOSPORT 
  AREAS.  THE RIVER BEGINS TO BACKUP RATTLESNAKE, FALL, MCCORMICKS, 
  LIMESTONE, BIG AND BEAN BLOSSOM CREEKS.  SPENCER PUBLIC ACCESS SITE
  BEGINS TO FLOOD.

$$

INC027-055-083-061440-
/O.NEW.KIND.FL.Y.0014.080705T1441Z-080707T0227Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 AM EDT SAT JUL 05 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITE RIVER AT ELLISTON.
* UNTIL SUNDAY EVENING.
* AT  8:37 AM SATURDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.7 FEET SUNDAY AFTERNOON.
* AT 18.0 FEET...SOME LOW LYING AGRICULTURAL LAND BEGINS TO FLOOD.

$$

INC027-055-083-061440-
/O.NEW.KIND.FL.Y.0015.080705T1441Z-080707T0227Z/
/NWBI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 AM EDT SAT JUL 05 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL SUNDAY EVENING.
* AT  9:00 AM SATURDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.4 FEET SUNDAY EVENING.
* AT 13.0 FEET...FLOODING OF A FEW LOWLANDS BEGINS IN GREENE COUNTY.

$$

INC027-051-083-125-061440-
/O.NEW.KIND.FL.Y.0016.080705T1441Z-080707T0227Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 AM EDT SAT JUL 05 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITE RIVER AT EDWARDSPORT.
* UNTIL SUNDAY EVENING.
* AT  7:00 AM SATURDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.7 FEET MONDAY EVENING.
* AT 15.0 FEET...FLOODING OF LOW AGRICULTURAL FIELDS BEGIN.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Jul 5, 6:19 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 5, 6:19 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 AM EDT SAT JUL 5 2008

.AVIATION...DISCUSSION FOR 12Z TAFS

UPPER TROF WILL KEEP CLOUDS ACROSS MOST TAF SITES THRU MUCH OF THE
DAY BEFORE SCATTERING OUT THIS EVENING. EXPECT BMG TO REMAIN IFR FOR
A COUPLE OF HOURS BEFORE RETURNING TO MVFR. MEANWHILE OTHER SITES
MAY BOUNCE BETWEEN VFR/MVFR FOR A FEW HOURS. IND AND HUF SHOULD SEE
CU DEVELOPMENT BY 15Z GENERATING MVFR CIGS. CU SHOULD LIFT AND ALL
SITES BE VFR BY 17-19Z OR SO.

WITH SCATTERING CLOUDS TONIGHT COULD BE SOME FOG DEVELOPMENT AFT
05Z. LATER TAFS CAN ADD IF NECESSARY.

&&

.DISCUSSION...

FORECAST FOCUS ON TEMPERATURES THROUGH EARLY NEXT WEEK AND NEXT
CHANCE FOR RAIN.

CURRENT SURFACE MAP SHOWS SFC FNT AND WEAK LOW PRESS OVER N KY.
HIGH PRESSURE CENTERED OVER MICHIGAN HAS CLEARED SKIES OVER
LOCATIONS NORTH AND WEST OF OUR FCST AREA AND ALSO KLAF AND ADJACENT
COUNTY AREA.

UPPER TROF AXIS FCST BY ALL MODELS TO SHARPEN SOME WITH TROF AXIS
PUSHING TO OHIO RIVER LATE TODAY. CURRENT STRATUS DECK COVERING MOST
OF OUR COUNTIES SHOULD TRANSITION TO BKN THEN SCT CU AS DAY WEARS ON
AND SUBSIDENCE BEGINS TO TAKE OVER AFTER UPR TROF AXIS PASSAGE.
SOMEWHAT DRIER AIR FILTERING IN TONIGHT SHOULD RESULT IN CLEAR OR
MOSTLY CLEAR SKIES TONIGHT. CURRENT FCST TEMPS FOR TODAY AND TONIGHT
LOOKED VERY GOOD.

AS SFC HIGH MOVES EAST...ABUNDANT SUNSHINE AND LGT SRLY FLOW SHOULD
RETURN AREA TO NORMAL TEMPS SUNDAY.  SYSTEM ACROSS NRN ROCKIES AT
TIME PUSHES INTO UPR MS VLY SUN EVE AND SHOULD BEGIN TO IMPACT OUR
AREA ON MONDAY WITH AT LEAST A CHC OF PCPN IN WARM ADVETION. THIS
WAVE WEAKENS SOME BY MODELS AS IT MOVES INTO UPR RIDGE. STRONGER
TRAILING TROF AND CDFNT MOVE INTO UPR MS VLY EARLY TUE. MODELS
DIFFER SOME ON CDFNT TIMING AND BEST PCPN CHCS BUT SVRL RUNS NOW
SUGGEST LATE TUE INTO MID DAY WEDNESDAY IS OUR BEST THREAT PERIOD
AND POPS REFLECT THIS ACCORDINGLY. TEMPERATURES AND HUMIDITY WILL
RETURN TO NORMAL MID SUMMER VALUES BY MONDAY AND CONTINUE INTO
TUESDAY. CURRENT FCST REFLECTED THIS WELL AND ONLY MINOR ADJUSTMENTS
WERE MADE.

MODELS SHOW FRONT SLIPPING SOUTH OF OHIO RIVER WED NIGHT BUT SOME
DIFFERENCE ON ITS RETURN ALONG WITH PCPN CHCS WITH EURO SUGGESTING
FRI NGT NEXT CHC WHILE GFS HOLDS OFF TIL SAT NGT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...DT
Hazardous weather outlook, Jul 5, 3:58 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 AM EDT SAT JUL 5 2008

INZ021-028>031-035>049-051>057-060>065-067>072-060800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
358 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE CHANCES OF THUNDERSTORMS BEGINNING ON MONDAY AND
LASTING THROUGH LATE WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE
THE THREAT OF SEVERE WEATHER...BUT CLOUD TO GROUND LIGHTNING WILL
BE A THREAT IN ALL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:41 AM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr
Jul 5, 10:41 AM EDTRiver Flood AdvisoryINDDaviess, Greene, Knox36 hr
Jul 5, 10:41 AM EDTRiver Flood AdvisoryINDDaviess, Greene, Knox36 hr

Nearby

River Flood Advisories in Indiana, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.